# SDR 96ZZZX2802

- Difficulty date: March 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N122NH
- Make and model: Bell 206L
- Aircraft serial: 45101
- Engine: Allsn 250C30P
- System (JASC): 7250 · Turbine Section
- Part: Shear Pin
- Condition: Failed
- Location: Nr 8 Bearing
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT NOTED A HIGH PITCH WHINE EMANATING FROM ENGINE AREA.  A VISUAL INSPECTION WAS PERFORMED OF THE ENGINE AND DRIVE TRAIN AREAS.  NO DEFECTS NOTED.  ENGINE CHIP PLUGS WERE INSPECTED.  NO METAL NOTED.  APPROXIMATELY 1.50 HOURS AFTER INSPECTION, THE ENGINE CHIP LIGHT ILLUMINATED WHILE THE PILOT WAS ON FINAL APPROACH.  UPON SHUT DOWN, THE MECHANIC INSPECTED ENGINE CHIP PLUGS AND FOUND MODERATE AMOUNTS OF METAL ON THE UPPER PLUG.  THE ENGINE ASSY WAS REMOVED FOR REPAIR.  UPON TEAR DOWN INSPECTION, NO BINDING NOTED IN THE TURBINE ASSY.  THE NR 8 BEARING COVER WAS REMOVED AND THE SHEAR PIN WHICH RETAINS RETAINER PLATE WAS FOUND LYING IN THE PLATE.  IT WAS ALSO NOTED THE NUT RETAINING THE TIE-BOLT HAD LOST TORQUE.
